Alert archive / Mississippi / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 37, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 6, 1996, 1:45 AM CST for Wayne County, Mississippi. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 6, 1996, 1:45 AM CST (07:45 UTC)
- Expired
- Mar 6, 1996, 2:30 AM CST
- In force
- 45 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Wayne County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 6, 2:00 AM CST | Hail 0.75 | Waynesboro, MS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 7.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 745 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 813 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 283 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KMOB 060745 RRA SVRMOB MSC153-060830- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 145 AM CST WED MAR 6 1996 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 230 AM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST MISSISSIPPI ...WAYNE COUNTY AT 145 AM CST MOBILE DOPPLER WEATHER RADAR INDICATED A SEVERE THUNDERSTORM IN CENTRAL WAYNE COUNTY MOVING TO THE NORTHEAST AT 35 MPH. THIS STORM WILL BE AFFECTING THE WINCHESTER COMMUNITY BY 215 AM. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 5, 7:26 PM CST, 6 hours 19 minutes earlier.
Area forecast discussion, Mar 5, 7:26 PM CST, 6 hours 19 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE MOBILE AL 730 PM CST TUE MAR 5 1996 00Z SFC FRONT ACROSS MID MS VALLEY AND HI PRES RIDG OFF SE US CST SETTING THE STAGE FOR ACTIVE MID WEEK WX EVENT. KMOB 88D RETURNS WIDELY SCATTERED SHOWERS WHICH SEEM TO BE DVLPNG IN RESPONSE TO THERMAL MID/UPPER LEVEL TROF PASSING ACRS SRN STATES AS PER 18Z RUC 06HR FCST AND NOT SO MUCH...LOLVL INDUCED. AS THERMAL FEATURE PIVOTS NEWRD...ACTIVITY SHUD CONT TO DIMINISH AS CURRENT TRENDS INDICATE. SIL 00Z RAOBS TELL OF AN INCRNG DESTABILIZING ATMS AS LI'S -3 AND CAPES NEARING 1000 J/KG. MAP DATA HAS ABUNDANT LOLVL MOISTURE IN PLACE WITH DWPTS IN MID 60S...WHICH WILL CONTINUE WITH STIFF LOLVVL SRLY FLOW. CHANGING OF THE SEASONAL GUARD FCST THINKING LOOKS GOOD AS TSTMS...SOME SVR PSBL WED AND END OF THE WEEK CHILL DOWN...INVADES GULF STATES. GJM
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 12:29 AM CST | Severe Thunderstorm Warning | MOB | Wayne | 46 min |
| Mar 6, 1:33 AM CST | Severe Thunderstorm Warning | MOB | Perry | 42 min |
| Mar 6, 5:26 PM CST | Severe Thunderstorm Warning | MOB | Wayne | 34 min |
| Mar 6, 5:51 PM CST | Tornado Warning | MOB | Wayne | 54 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.